Meds, Food and Apps

I am struggling right now with all the weight I have gained since this whole bipolar diagnosis and it’s accompanying medications.  Within the first year of diagnosis the genius of a doc I had put me on Remeron.  Remeron is a drug we use in the nursing home to get the skinny little old ladies to eat more and gain weight.  Unfortunately due to the state of mind I was in at the time, I did not connect these two dots.  I took my meds like a good little girl because I wanted so desperately to feel better.  It did not go well for the size of my ass.  I gained close to eighty pounds before genius doc noticed and took me off it.  He explained to me that sometimes Remeron effects the signal sent to your brain from your stomach that tells you that you are full.  It made total sense because I was ravenous.  I couldn’t get enough food, I was constantly eating.  I made a bunch of pumpkin rolls for everyone for Christmas because I was broke.  I put them in the freezer to keep until gifting time.  Well none of those pumpkin rolls made it to the intended recipients.  I would take them out of the freezer and unwrap half,,,then I would eat it like a candy bar.  No slicing or forks, just food to mouth.  Eighty Pounds in a year.  That weight has stayed with me for five years.  Now I am dealing with Abilify.  My weight jumps ten pounds every time the doc bumps the dose up.  I now weigh 240 pounds.  That’s a lot of woman for 5’4″.  Love my husband and I really feel for him.  This is not what he signed up for.  I weigh a full one hundred pounds more than on our wedding day.  I was in the lobby of a mental hospital wanting to be checked in within a year of said wedding.  Now I am this frequently over-medicated blob laying around our house doing nothing.

Anyhoo.  I found this app for my phone called myfitnesspal,  you can log your intake very similarly to how you do for weight watchers.  its pretty handy.  it seems to be holding me accountable for the things I eat as well as the quantities.  you can track your exercise and activity too.  I keep track of everything I do.  Laundry, sweeping anything to get those calories burned points.  i’m pretty limited on my mobility right now because all the extra weight has caused some serious back pain with any prolonged movement, so a little bit is a lot to me.

Advertisements

7 thoughts on “Meds, Food and Apps

  1. I. can. relate. I take abilify too, and… Abilify is a bitch. Did you know only 5% of people who take abilify gain weight? I guess we both won that lottery. I gained 30 lbs on the abilify. I used to be 114, 5’4”, but now I am a stupid 150. We should try to loose this weight together!

    Liked by 1 person

  2. I HATE that a lot of psych meds bring with them shitty side effects, and often one of them is weight gain. I also hate that some psychiatrists refuse to acknowledge that weight gain from meds is an issue.

    I gained over 2.5 stone within four months on Seroquel before I took myself off it. I’ve never managed to lose any of it 😦 I took Abilify for a few years but it didn’t work, so my psych started me back on Seroquel and now I’ve gained even more weight.

    When I was on Abilify I didn’t gain weight (yay) but I did have really bad akathisia…to the point where my legs ‘jittered’ 24/7 and I couldn’t eat with a knife and fork. I hate meds…

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s